# SDR 20000717AP001

- Difficulty date: April 14, 2000
- Submitted: July 1, 2000
- Operation: Air carrier
- Aircraft: N453LA
- Make and model: Frchld SA227DC
- Aircraft serial: DC852B
- Engine: Garrtt TPE33112UAR
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fod
- Location: Right
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, G, J
- Precautionary procedure: B, E, A

## Discrepancy

FLT 1313 - LIT - WHILE IN CRUISE, THE PILOTS HEARD LOUD BANG, AND CABIN STARTED TO FILL WITH SMOKE.  RT ENG RPM INCREASED ABOVE REDLINE.  CREW SHUTDOWN RT ENG AND RT BLEED.  CABIN PRESSURIZATION WAS DUMPED AND OXYGEN DONNED BY CREW AND PAX.  EMERGENCY DESCENT WAS COMPLETED DOWN TO SAFE ALTITUDE FOR UNPRESSURIZED FLIGHT.  CREW LANDED AT ALTERNATE AIRPORT WITH NO FURTHER INCIDENT.  RT ENG EXPERIENCED A BULL GEAR FAILURE.  A PIECE OF THE INTERNAL GEARBOX BROKE A HOLE IN THE INTAKE AREA AND EITHER THAT OR THE PIECE BROKEN OUT BROKE A SECOND HOLE IN THE INTAKE AREA.  THESE PIECES SEVERLY DAMAGED FIRST STAGE INPELLOR, AND LT MINOR DAMAGE ON THE FACES OF THE INBOARD END OF THE PROP BLADES BEFORE BEING EJECTED PAST THE
